Alert archive / Wisconsin / River Flood Warnings in 2019

River Flood Warning 95, NWS La Crosse, WI

September 15, 2019Juneau County, Wisconsin

NWS La Crosse, WI issued this river flood warning at Sep 15, 2019, 10:16 AM CDT for Juneau County, Wisconsin. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Sep 15, 2019, 10:16 AM CDT (15:16 UTC)
Expired
Sep 18, 2019, 7:00 PM CDT
In force
3 days
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Minor

County Juneau County, WI

The radar

The La Crosse radar (KARX), 93 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow River (WI) at Necedah (NCAW3).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
16.5 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05403000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

964 
WGUS43 KARX 151516
FLWARX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
1016 AM CDT Sun Sep 15 2019

.Minor flooding expected along the Yellow River at Necedah.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

If you live in a threatened area, be alert for high or rising water, 
and be ready to move to higher ground if necessary. 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Stay tuned to your favorite source of weather information, including 
NOAA Weather Radio, for later statements. 

Additional river and weather information is available at...
weather.gov/lacrosse.

&&

WIC057-160316-
/O.NEW.KARX.FL.W.0095.190915T1516Z-190919T0000Z/
/NCAW3.1.ER.190915T1415Z.190916T1800Z.190918T0600Z.NO/
1016 AM CDT Sun Sep 15 2019

The National Weather Service in La Crosse WI has issued a 

* Flood Warning for 
  The Yellow River at Necedah.
* until Wednesday evening.
* At  9:30 AM Sunday the stage was 14.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage today and continue to rise to 
  near 15.9 feet by Monday. The river will fall below flood stage by 
  Wednesday morning.

&&
 
LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009

$$

NMB
9 follow-up statements
266 
WGUS83 KARX 160048
FLSARX


Flood Statement
National Weather Service La Crosse WI
748 PM CDT Sun Sep 15 2019

.Minor flooding continues along the Trempealeau River at Dodge 
and along the Yellow River at Necedah.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
weather.gov/lacrosse.

&&

WIC011-121-161546-
/O.EXT.KARX.FL.W.0094.000000T0000Z-190917T1930Z/
/DDGW3.1.ER.190915T2230Z.190916T0600Z.190917T0130Z.NO/
748 PM CDT Sun Sep 15 2019

The Flood Warning continues for
  The Trempealeau River at Dodge.
* until Tuesday afternoon...Or until the warning is cancelled.
* At 7:00 PM Sunday the stage was 10.6 feet.
* Flood stage is 10.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.7 feet by 
  Monday morning. The river will fall below flood stage by Monday 
  evening.
* Impact...At 9.5 feet...The entrance road to the Trempealeau National
  Wildlife Refuge is flooded.

&&
 
LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149

$$

WIC057-161546-
/O.EXT.KARX.FL.W.0095.000000T0000Z-190919T0800Z/
/NCAW3.1.ER.190915T1415Z.190916T1800Z.190918T1400Z.NO/
748 PM CDT Sun Sep 15 2019

The Flood Warning continues for
  The Yellow River at Necedah.
* until late Wednesday night...Or until the warning is cancelled.
* At 6:30 PM Sunday the stage was 15.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 15.9 feet by 
  Monday. The river will fall below flood stage Wednesday morning.

&&
 
LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009

$$

CA
239 
WGUS83 KARX 160922
FLSARX


Flood Statement
National Weather Service La Crosse WI
422 AM CDT Mon Sep 16 2019

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
weather.gov/lacrosse.

&&

WIC057-170022-
/O.CON.KARX.FL.W.0095.000000T0000Z-190919T0800Z/
/NCAW3.1.ER.190915T1415Z.190916T1200Z.190918T1400Z.NO/
422 AM CDT Mon Sep 16 2019

The Flood Warning continues for
  The Yellow River at Necedah.
* until late Wednesday night...or until the warning is cancelled.
* At  3:30 AM Monday the stage was 15.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will continue rising to near 15.9 feet this
  morning, then gradually fall, dropping below flood stage
  Wednesday morning.

&&
 
LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009

$$

Lawrence
675 
WGUS43 KARX 161500
FLWARX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
1000 AM CDT Mon Sep 16 2019

...Forecast flooding changed from Minor to Moderate severity for the 
following rivers in Wisconsin...

  Yellow River at Necedah affecting Juneau County

.Flooding continues along the Yellow River at Necedah.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

If you live in a threatened area, be alert for high or rising water, 
and be ready to move to higher ground if necessary. 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Stay tuned to your favorite source of weather information, including 
NOAA Weather Radio, for later statements. 

Additional river and weather information is available at...
weather.gov/lacrosse.

&&

WIC057-170300-
/O.EXT.KARX.FL.W.0095.000000T0000Z-190919T0600Z/
/NCAW3.2.ER.190915T1415Z.190916T1330Z.190918T1200Z.NO/
1000 AM CDT Mon Sep 16 2019

...Observed flooding increased from Minor to Moderate severity...
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 The Yellow River at Necedah.* At  8:30 AM Monday the stage was 16.5 feet.
* Flood stage is 15.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by Wednesday morning.

&&
 
LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009

$$

NMB
318 
WGUS83 KARX 162121
FLSARX


Flood Statement
National Weather Service La Crosse WI
421 PM CDT Mon Sep 16 2019

.Minor flooding continues along the Yellow River at Necedah.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
weather.gov/lacrosse.

&&

WIC057-171221-
/O.CON.KARX.FL.W.0095.000000T0000Z-190919T0600Z/
/NCAW3.2.ER.190915T1415Z.190916T1400Z.190918T1200Z.NO/
421 PM CDT Mon Sep 16 2019

The Flood Warning continues for
  The Yellow River at Necedah.
* until late Wednesday night...Or until the warning is cancelled.
* At  3:30 PM Monday the stage was 16.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by Wednesday morning.

&&
 
LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009

$$

LL
626 
WGUS83 KARX 170113
FLSARX


Flood Statement
National Weather Service La Crosse WI
813 PM CDT Mon Sep 16 2019


River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
weather.gov/lacrosse.

&&

WIC057-171612-
/O.CON.KARX.FL.W.0095.000000T0000Z-190919T0600Z/
/NCAW3.2.ER.190915T1415Z.190916T1400Z.190918T1200Z.NO/
813 PM CDT Mon Sep 16 2019

The Flood Warning continues for
  The Yellow River at Necedah.
* until late Wednesday night...Or until the warning is cancelled.
* At  7:30 PM Monday the stage was 15.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by Wednesday morning.

&&
 
LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009

$$

LL
003 
WGUS83 KARX 170710
FLSARX


Flood Statement
National Weather Service La Crosse WI
210 AM CDT Tue Sep 17 2019

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
weather.gov/lacrosse.

&&

WIC057-172209-
/O.CON.KARX.FL.W.0095.000000T0000Z-190919T0600Z/
/NCAW3.2.ER.190915T1415Z.190916T1400Z.190918T1200Z.NO/
210 AM CDT Tue Sep 17 2019

The Flood Warning continues for
  The Yellow River at Necedah.
* until late Wednesday night...Or until the warning is cancelled.
* At 12:30 AM Tuesday the stage was 15.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by Wednesday morning.

&&
 
LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009

$$
047 
WGUS83 KARX 171653
FLSARX


Flood Statement
National Weather Service La Crosse WI
1153 AM CDT Tue Sep 17 2019

.Minor flooding continues along the Yellow River at Necedah.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
weather.gov/lacrosse.

&&

WIC057-180754-
/O.EXT.KARX.FL.W.0095.000000T0000Z-190918T1036Z/
/NCAW3.2.ER.190915T1415Z.190916T1400Z.190917T1636Z.NO/
1153 AM CDT Tue Sep 17 2019

The Flood Warning continues for
  The Yellow River at Necedah.
* until late tonight...Or until the warning is cancelled.
* At 10:30 AM Tuesday the stage was 15.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall and drop below flood 
  stage this afternoon.

&&
 
LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009

$$
369 
WGUS83 KARX 172120
FLSARX


Flood Statement
National Weather Service La Crosse WI
420 PM CDT Tue Sep 17 2019


River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
weather.gov/lacrosse.

&&

WIC057-181220-
/O.EXT.KARX.FL.W.0095.000000T0000Z-190918T1509Z/
/NCAW3.2.ER.190915T1415Z.190916T1400Z.190917T2109Z.NO/
420 PM CDT Tue Sep 17 2019

The Flood Warning continues for
  The Yellow River at Necedah.
* until Wednesday morning...Or until the warning is cancelled.
* At  3:30 PM Tuesday the stage was 15.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by late today.

&&
 
LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009

$$

LL
082 
WGUS83 KARX 180710
FLSARX


Flood Statement
National Weather Service La Crosse WI
210 AM CDT Wed Sep 18 2019

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
weather.gov/lacrosse.

&&

WIC057-180740-
/O.CAN.KARX.FL.W.0095.000000T0000Z-190918T1509Z/
/NCAW3.2.ER.190915T1415Z.190916T1400Z.190917T2252Z.NO/
210 AM CDT Wed Sep 18 2019

The Flood Warning is cancelled for
  The Yellow River at Necedah.
* At 12:30 AM Wednesday the stage was 14.8 feet.
* Flood stage is 15.0 feet.
* Fell below flood stage at  5:52 PM Tuesday.
* Forecast...The river will continue to fall to 13.1 feet by Thursday
  morning.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Sep 15, 6:35 AM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Sep 15, 6:35 AM CDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
635 AM CDT Sun Sep 15 2019

.SHORT TERM...(Today and tonight)
Issued at 248 AM CDT Sun Sep 15 2019

With the active weather overnight, today will be more of a cloud
clearing day with all the weather pushing east. Some creeks and
rivers will be rising across southwest Wisconsin and extreme
northeast Iowa /Clayton, Grant, Crawford counties/ where 1-3
inches of rain fell.

As the moisture transport in low-levels continues to veer to
westerly, convection will move east as well and by about
daybreak, the storms should be out of southwest WI. The Flash
Flood Watch will be allowed to expire at 7 am if all goes as
planned.

.LONG TERM...(Monday through Saturday)
Issued at 248 AM CDT Sun Sep 15 2019

Ridge building takes over the Great Lakes region through Tuesday
with above normal temperatures. Standardized anomalies of 1-2 for
low-level temperatures suggest warm but not record setting. Most
importantly, some drying is allowed to occur for the soils and
rivers.

Monday morning looks to be a river valley fog morning across the
area with high pressure, clear skies, light winds through about
5kft.

The longwave trough over the western U.S. begins to be problematic
Tuesday night as it continues to send shortwaves into the Northern
Plains. Southerly flow in the low-levels over much of the Upper
Miss Valley brings a 2-3 standardized anomaly for 850/925mb
moisture, in a N-S oriented moist tongue, through IA/MN by
Tuesday night. The large scale is not changing much and a slow
moving cold front co-located with this moist tongue shifts very
slowly across the area. While the signals are north of the area,
the GFS ensembles do suggest some higher precipitation anomalies
Wed/Thu. So, will have to keep an eye on this period for heavier
rainfall with the anomalous moisture in place. The weekend looks
active again as the western trough lifts bodily out and appears to
usher in a pattern change in the large scale.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 635 AM CDT Sun Sep 15 2019

Abundant low level moisture is leading to an expanding MVFR/IFR
cloud deck across the area this morning. Forecast soundings show
ceilings dropping either to low end MVFR or IFR at both RST and
LSE this morning. Should then see a quick west to east clearing
trend develop towards midday as high pressure begins to build into
the region. Models are hitting a fog scenario pretty hard for LSE
tonight as the high drifts overhead. Light low level winds and
residual low level moisture will be favorable for fog development,
and there are hints that visibilities could drop to 1/4 mile or
less. As confidence increases today, may need to drop forecast
visibility lower with later TAF issuances. RST currently expected
to remain VFR tonight.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch until 7 AM CDT this morning for WIZ054-055-061.

MN...None.
IA...Flash Flood Watch until 7 AM CDT this morning for IAZ011-030.

&&

SHORT TERM...Baumgardt
LONG TERM...Baumgardt
AVIATION...Kurz
Hazardous weather outlook, Sep 15, 5:23 AM CDT, 4 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
523 AM CDT Sun Sep 15 2019

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-161200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
523 AM CDT Sun Sep 15 2019

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Many area rivers will be running high or have some minor flooding
over the next couple of days due to recent heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorm chances return Tuesday night through Saturday. It is
too early to determine if any storms would be severe.

.SPOTTER INFORMATION STATEMENT...

Reports of flooding and rainfall would be appreciated.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Baumgardt

In the hours before

Local storm report, Sep 15, 8:46 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
846 AM CDT SUN SEP 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     FLASH FLOOD      5 ENE BEETOWN           42.82N 90.80W
09/15/2019                   GRANT              WI   COUNTY OFFICIAL

            DELAYED REPORT OF WATER OVER SLABTOWN ROAD.

&&
Local storm report, Sep 15, 8:49 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
849 AM CDT SUN SEP 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     FLASH FLOOD      3 N BURTON              42.77N 90.82W
09/15/2019                   GRANT              WI   COUNTY OFFICIAL

            DELAYED REPORT OF WATER OVER PIGEON RIVER
            ROAD.

&&
Local storm report, Sep 15, 9:10 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
910 AM CDT SUN SEP 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLOOD            2 NE TENNYSON           42.71N 90.66W
09/15/2019                   GRANT              WI   COUNTY OFFICIAL

            BIG PLATTE ROAD BETWEEN COUNTY ROAD O AND
            HANK ROAD IS CLOSED DUE TO WATER OVER ROAD.

&&
Local storm report, Sep 15, 9:25 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
925 AM CDT SUN SEP 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     FLASH FLOOD      3 N BURTON              42.76N 90.82W
09/15/2019                   GRANT              WI   COUNTY OFFICIAL

            DELAYED REPORT OF WATER OVER PIGEON RIVER ROAD.

&&

NBATZEK
Local storm report, Sep 15, 9:27 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
927 AM CDT SUN SEP 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLOOD            2 NE TENNYSON           42.71N 90.66W
09/15/2019                   GRANT              WI   COUNTY OFFICIAL

            BIG PLATTE ROAD BETWEEN COUNTY ROAD O AND HANK ROAD
            CLOSED DUE TO WATER OVER ROAD.

&&

NBATZEK

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 8:09 PM CDTRiver Flood WarningARXBuffalo, Trempealeau3 days
Sep 15, 1:10 AM CDTFlash Flood WarningARXCrawford, Grant4 hr
Sep 15, 5:13 AM CDTAreal Flood WarningARXGrant6 hr
Sep 15, 10:59 AM CDTAreal Flood WarningARXGrant11 hr

Nearby

River Flood Warnings in Wisconsin, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.